Alert archive / California / Frost Advisories in 2019
Frost Advisory 2, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 7, 2019, 3:17 AM PST for Mendocino County, California. It took effect at Mar 8, 2019, 12:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2019, 3:17 AM PST (11:17 UTC)
- In effect from
- Mar 8, 2019, 12:00 AM PST
- Expired
- Mar 8, 2019, 8:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 11.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
155 WWUS76 KEKA 071117 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 317 AM PST Thu Mar 7 2019 CAZ109-112-113-080030- /O.NEW.KEKA.FR.Y.0002.190308T0800Z-190308T1600Z/ Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 317 AM PST Thu Mar 7 2019 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from midnight tonight to 8 AM PST Friday. * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Fort Bragg, Point Arena, Boonville, Comptche, Ukiah, Hopland. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ110-111-080030- /O.NEW.KEKA.FZ.A.0001.190308T0800Z-190308T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 317 AM PST Thu Mar 7 2019 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... The National Weather Service in Eureka has issued a Freeze Watch...which is in effect from late tonight through Friday morning. * LOW TEMPERATURES...upper 20s to lower 30s. * LOCATIONS INCLUDE...Leggett, Laytonville, Willits, Covelo. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
3 follow-up statements
658 WWUS76 KEKA 072315 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 315 PM PST Thu Mar 7 2019 CAZ110-111-081215- /O.UPG.KEKA.FZ.A.0001.190308T0800Z-190308T1600Z/ /O.NEW.KEKA.FZ.W.0002.190308T0800Z-190308T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 315 PM PST Thu Mar 7 2019 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY... The National Weather Service in Eureka has issued a Freeze Warning...which is in effect from midnight tonight to 8 AM PST Friday. The Freeze Watch is no longer in effect. * LOW TEMPERATURES...Upper 20s to lower 30s. * LOCATIONS INCLUDE...Leggett, Laytonville, Willits, Covelo. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ CAZ109-112-113-081215- /O.CON.KEKA.FR.Y.0002.190308T0800Z-190308T1600Z/ Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 315 PM PST Thu Mar 7 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST FRIDAY... * LOW TEMPERATURES...mid 30s. * LOCATIONS INCLUDE...Boonville, Comptche, Ukiah, Hopland. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
284 WWUS76 KEKA 081142 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 342 AM PST Fri Mar 8 2019 CAZ110-111-081600- /O.CON.KEKA.FZ.W.0002.000000T0000Z-190308T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 342 AM PST Fri Mar 8 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM THIS MORNING... * LOW TEMPERATURES...Upper 20s to lower 30s. * LOCATIONS INCLUDE...Leggett, Laytonville, Willits, and Covelo. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ109-112-113-081600- /O.CON.KEKA.FR.Y.0002.000000T0000Z-190308T1600Z/ Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 342 AM PST Fri Mar 8 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM THIS MORNING... * LOW TEMPERATURES...Mid 30s. * LOCATIONS INCLUDE...Boonville, Comptche, Ukiah, and Hopland. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
109 WWUS76 KEKA 081544 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 744 AM PST Fri Mar 8 2019 ...A Frosty Start to the Morning in Mendocino County... CAZ110-111-081645- /O.EXP.KEKA.FZ.W.0002.000000T0000Z-190308T1600Z/ Northwestern Mendocino Interior-Northeastern Mendocino Interior- 744 AM PST Fri Mar 8 2019 ...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING... While temperatures have bottomed out in the upper 20s to low 30s early this morning, readings will begin to rise quickly with at least partly sunny skies. $$ CAZ109-112-113-081645- /O.EXP.KEKA.FR.Y.0002.000000T0000Z-190308T1600Z/ Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 744 AM PST Fri Mar 8 2019 ...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... While temperatures have bottomed out in the low to mid 30s early this morning, readings will begin to rise quickly with at least partly sunny skies. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 6, 3:44 PM PST, 11 hours 33 minutes earlier.
Area forecast discussion, Mar 6, 3:44 PM PST, 11 hours 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
344 PM PST Wed Mar 6 2019
.SYNOPSIS...As broad low pressure lifts away from northwest
California, showers will diminish tonight. Mainly dry weather with
some areas of sunshine are expected for the rest of the week,
though there may be a shower in a couple spots. Light to moderate
rain is possible for much of our area on Saturday as a weak area
of low pressure tracks offshore, while dry weather should return
by Sunday.
&&
.DISCUSSION...We are finally seeing a couple of thunderstorms
develop to the east of our area in the northern Sacramento Valley
between Redding and Red Bluff. These may continue into the early
evening hours in that area. The majority of the high-resolution
models point toward a persistent area of downpours across central
Shasta county, near the eastern side of the Carr and Delta Fire
burn scars. That prompted the issuance of a Flash Flood Watch for
the burn scar areas. However, the portion of northeast Trinity
County under that watch will likely see lighter rains, with
perhaps only a brief downpour possible...thus the threat of any
local debris flow there appears to be lower.
We have pulled the slight chance of thunderstorms in the forecast
for the rest of today given the relative lack of instability.
There have been some breaks of sunshine, but otherwise limited
daytime heating across the interior, where lapse rates are not
impressive to begin with, and will be decreasing through this
evening. That said, some of the shower activity is still packing
a punch this afternoon, with some slow-moving downpours showing
up particularly across interior Humboldt county. These will linger
into the early evening hours, as the back edge of the shower
activity approaches the coast. Showers will then dissipate
overnight as drier air and more stable conditions push in.
Southerly flow coming up the Sacramento valley along with
lingering moisture will keep some chance of showers along the
eastern edge of Trinity and Mendocino counties into Thursday. An
upper-level trough hanging over the Pacific Northwest will also
allow a couple of weak disturbances to clip the edge of our
region, with a low chance for a few showers around Del Norte
County into Friday. Otherwise, the rest of our area will be
between storm systems for the remainder of this week, with dry
conditions and some sunshine for Thursday and Friday. The focus
for this time period will be on any risk of frost and freezing
temperatures early Friday morning, in those zones where the
growing season has commenced. At this point it looks like portions
of northeast Mendocino county will see a freeze, and the next
shift may issue a watch for that area. Places farther south like
Ukiah and Boonville, as well as the Humboldt and Del Norte coasts
are looking more frosty rather than freezing...assuming those
spots can stay relatively devoid of clouds.
The next system will approach from offshore on Saturday, then hook
wide right and track south off the California coast on Sunday.
Rain is likely for the Mendocino coast on Saturday, with a decent
chance of showers elsewhere, except perhaps coastal Del Norte
county. The exact track of this low and how much moisture and
forcing for precipitation available over our area is
questionable, but rainfall amounts look to be of the low-impact
variety either way...especially over western Humboldt and Del
Norte. Of more potential consequence would be mountain snow, as
snow levels will be much lower than with our current
system...around 2000 to 3000 feet. If there is enough
precipitation, winter weather advisories would need to be
considered for a portion of our area, as some of the mountain
passes would see slick and possibly snow- covered roads.
The rest of the forecast remains unchanged, with a fairly
progressive weather pattern giving us another break with dry
weather on Sunday, possibly lasting into Monday...before a fast-
moving storm system passes by around next Tuesday. /AAD
&&
.AVIATION...Weather conditions worsened today as a frontal
boundary and the supporting upper level trough system impacted the
region. The main airports at UKI, CEC and ACV reported mostly VFR
to MVFR conditions through mid-morning. However, local conditions
deteriorated rapidly by late morning with IFR and heavy rain
being reported especially north of Cape Mendocino. Behind the
front, showers prevailed as seen on afternoon VIS satellite
imagery. Local gusty winds were also reported early at UKI, then
at ACV and CEC in the latter morning and early afternoon where
winds shifted to the Northwest. Convective activity can be
expected in the afternoon...followed by overall improvement.
&&
.MARINE...Fresh northerly breezes will spread across the outer
waters this afternoon and persist through this evening as a weak low
pushes inland along the coast. This will correspond with a slight
uptick in northerly short period seas this evening. Winds will
quickly diminish overnight as the pressure gradient slackens,
followed by another period of stronger northerlies Thursday
afternoon into Friday morning as high pressure builds offshore.
Another lull in the winds is likely later on Friday before a brief
round of southerly winds on Saturday as a weak front moves through
the coastal waters.
Seas will be mostly dominated through Thursday by the shorter period
northerly and southerly waves that are currently occurring. Some
steeper seas in particular prompted the extension of small craft
advisories over the southern waters. By Thursday, the southerly
waves will decay however a moderate period NW swell will begin to
grow across the waters, peaking at 4-5 ft at 15 seconds Thursday
night. Seas will slowly decrease Thursday afternoon through early
Saturday morning before a more significant long period west to
northwest swell begins to impact the region Saturday afternoon
through next week. Northerly winds are also expected to increase
early next week allowing steep short period northerly wind waves
to increase and mix with the long period swell. /CB/WCI
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flash Flood Watch until midnight PST tonight for CAZ107.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
9 PM PST this evening for PZZ470.
Small Craft Advisory until 3 AM PST Thursday for PZZ455-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Mar 6, 8:45 PM PST, 6 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 845 PM PST Wed Mar 6 2019 CAZ101>113-080445- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 845 PM PST Wed Mar 6 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:17 AM PST | Freeze Watch | EKA | Mendocino | 12 hr |
| Mar 7, 3:15 PM PST | Freeze Warning | EKA | Mendocino | 17 hr |
Nearby
Frost Advisories in California, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.